Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Natural medicines
Mar 31, 2007

I am currently on HAART medications - have been for 3 months now and my CD4 count is slowly beginning to go up.

Two questions, is it too much of a risk to take to come off medications for a while (whilst still being monitored) when my CD4 count rises over 500 (normal range)? And my second question is more out of frustration.

It seems that answers to all natural and alternate medicines questions are responded with "Can't help you with that, no good research/tests have been conducted." When we are talking about how toxic HAART can be to our bodies, then WHY isn't there more research into alternate medicines.

Thanking you in advance...

Response from Dr. Holodniy

To answer the first question, it depends on how low your CD4 count was when you started (also called CD4 nadir). If your count was < 200, then the risk for CD4 decline with detectable viral load is greater than if you started with a count > 350. Nothing would happen that quickly if you stop, but lower you started, and the higher the viral load was before treatment, the fast the count will go down.

I can't answer the second question directly. There have been a few funded studies looking at interactions between natural meds (like St. John's wort) and HIV meds. Because there are so many products and there is not enough money to fund good controlled studies, those very important drug interaction studies will probably not be done.



Previous
CD4 count
Next
What is going on here???

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement